Thanks for the prayers today! I needed them. After the premeds were given and Taxotere was started, about five minutes into it, I started having strange and terrifying (to me) feelings. I noticed my tummy felt sick, then immediately my nose and lips started tingling and my head started buzzing. April, the nurse, was across the room and I said, "April, I feel sick, and my head is tingling and buzzing. I think I'm going to faint!" She came over and pushed the stop button on the IV pump, and took my BP, pulse, O2 level. My BP was up quite a bit from before starting the chemo, from 106/67 to 138/86 I think. Immediately, I started feeling better, so we knew it was a reaction to the Taxotere. She went out of the room and asked the doctor what to do next. The doctor said to give me another dose of the Decadron and the Benadryl I had already had, and to restart the chemo at a slower rate. She came in and talked to me, and said if this didn't work, we would have to change chemo regimen to a different drug. She mentioned the drug and it is one I do not want to be on. I told her I would try to behave better! She had to go over to the hospital next door, so she told April not to restart the drug until she was back in the building. So I got some extra normal saline while we waited. When we restarted the Taxotere, I did not react at all. I got through it all fine, though it took longer because of the waiting and the slower rate. So Beth and I were there from 9 a.m. until 4:30 p.m. I did not have any problems with the Cytoxin either. April said she was praying and I was praying too, because I don't want to change the drugs. I reminded the Lord of all the people who had prayed for this chemo day and thanked Him for all the answers He has given. I now have a prescription for Decadron to take by mouth the day before and day after chemo to help prevent the reaction happening again.
I go back tomorrow morning for the Neulasta shot and a bag of fluids. Because my lab work was so good at my "nadir," I do not have to have blood drawn in the middle of the cycle like last time. The lab work showed that my bone marrow responded very well to the Neulasta and that the chemo doses were the right amount for my body.
I am taking two OTC meds to help with the bone pain and gastritis I had after last chemo. I am very hopeful that these meds will help with the pain and tummy distress I had then. We will see.
I am very thankful for the Christian doctor and nurses that I have there. They are so kind and compassionate to everybody who comes in for treatments. I am so glad for God's help when I felt so terrified that something was going wrong and for the quick relief that He gave. I am thankful for my sweet daughter, Beth, who spent the day with me at the treatment center without complaining.
I am also thankful that we qualified for help from the Komen Foundation and all of my co-pays the rest of the year are covered by them!
Next chemo date is July 21.
I want to share something that helped me this morning from a graduation gift my daughter received from a friend. It is in the book: Hugs for Grads, by Jeff Walling.
"Weakness is no one's goal...Yet grief and loss are the ambassadors of growth and the harbingers of wisdom...Look behind the tragedy, and you are likely to find an opportunity to bless and be blessed. Anything less, and the pain will have been wasted. That is the definition of true tragedy. Dear God, show me the lessons in my weakness and the path to service through my pain."
Thanks for the prayers! God is good all the time!